Please use this identifier to cite or link to this item: https://repositorio.unifesp.br/handle/11600/5067
Title: Is there something special about cardiovascular abnormalities and sudden unexpected death in epilepsy among patients with chronic renal insufficiency in regular hemodialysis program?
Other Titles: Existe algo de especial a respeito das anormalidades cardíacas e morte súbita e inesperada na epilepsia nos pacientes com insuficiência renal crônica no programa regular de hemodiálise?
Authors: Gomes, Rui A. [UNIFESP]
Kesrouani, Silvana
Cruz, Jenner
Silva, Alexandre L.
Henriques, Tânia M.g.
Albuquerque, Marly de [UNIFESP]
Arida, Ricardo Mario [UNIFESP]
Sonoda, Eliza Yumi de Freitas [UNIFESP]
Cysneiros, Roberta Monterazzo [UNIFESP]
Terra, Vera Cristina
Scorza, Carla Alessandra [UNIFESP]
Cavalheiro, Esper Abrão [UNIFESP]
Scorza, Fulvio Alexandre [UNIFESP]
Universidade Federal de São Paulo (UNIFESP)
Instituto de Nefrologia de Mogi das Cruzes
Universidade Mackenzie Programa de Pós-Graduação em Distúrbio do Desenvolvimento
Universidade de São Paulo (USP)
Keywords: epilepsy
sudden death
heart
seizure
hemodialysis
epilepsia
morte súbita
coração
crises epilépticas
hemodiálise
Issue Date: 1-Jun-2009
Publisher: Academia Brasileira de Neurologia - ABNEURO
Citation: Arquivos de Neuro-Psiquiatria. Academia Brasileira de Neurologia - ABNEURO, v. 67, n. 2a, p. 209-213, 2009.
Abstract: Of the many risk factors suggested for sudden unexpected death in epilepsy (SUDEP), higher frequency of seizures is a very consistent issue. Following this reasoning, it has been established that hemodialysis-associated seizure is a complication of dialysis procedure. Based on these facts, this study investigated a possible association between cardiovascular abnormalities and SUDEP among patients with chronic renal insufficiency in regular hemodialysis program. For that, a retrospective medical history of 209 patients was reviewed to investigate the occurrence of convulsive seizures and EKG abnormalities during dialytic program. Three patients presented generalized tonic-clonic seizures, one had partial seizure with secondary generalization, and one presented unclassified seizure. Any EKG abnormalities and SUDEP event were found in all patients evaluated. In conclusion, the present findings demonstrated uncommon the occurrence of seizures and also SUDEP. Probably, the main justification to not allow us to demonstrated a direct relation between SUDEP and cardiovascular diseases in hemodialysis are the reduced number of cases examined.
Um dos principais fatores de risco para a morte súbita e inesperada na epilepsia (SUDEP) é a alta freqüência de crises epilépticas. Seguindo este raciocínio, tem sido estabelecido que as crises epilépticas associadas à hemodiálise seja uma complicação do procedimento dialítico. Baseado neste fato, este estudo investigou uma possível associação entre anormalidades cardiovasculares e SUDEP nos pacientes com insuficiência renal crônica em um programa regular de hemodiálise. Para isto, um histórico médico retrospectivo de 209 pacientes foi revisado para avaliar a ocorrência de crises epilépticas e possíveis anormalidades no ECG durante o programa de diálise. Três pacientes apresentaram crises tônico-clonica generalizadas, um apresentou crise parcial com generalização secundária e um apresentou crise não-classificada. Não detectamos anormalidades no ECG e ocorrência de SUDEP em todos os pacientes avaliados. Em conclusão, na presente amostra constatou-se como rara a ocorrência de crises epilépticas e SUDEP. Provavelmente, o número reduzido de casos avaliados tenha sido responsável pela não observação de uma relação direta entre SUDEP e as doenças cardiovasculares na hemodiálise.
URI: http://repositorio.unifesp.br/handle/11600/5067
ISSN: 0004-282X
Other Identifiers: http://dx.doi.org/10.1590/S0004-282X2009000200007
Appears in Collections:Artigo

Files in This Item:
File Description SizeFormat 
S0004-282X2009000200007.pdf159.47 kBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.